MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH
Model Number HLO57035
Medical Device Problem Codes Retraction Problem (1536); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that post an angioplasty procedure through puncture in the arterial brachialis, the catheter shaft was allegedly unable to be removed through the device.The health care professional had to remove everything together.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for these reports.Investigation summary: the sample was returned for evaluation.The returned halo sheath exhibited bends and extensive deformation commencing at the sheath strain relief for a length of 430mm.A cordis aviator plus catheter was within the device, the balloon section past the distal end of the sheath.The catheter could no be removed through the halo device due to the damaged halo distal tip.The result of the investigation is confirmed for the reported retraction issue.The result of the investigation is inconclusive for the reported device incompatibility issue.The root cause for the reported retraction and device incompatibility issues could not be determined based upon the available information received from the field communications, images review and sample evaluation.However the extensive damage to the sheath suggest that user handling techniques (excessive force) was responsible for this damage.Labeling review: instructions for use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: warnings: 4.Visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.11.Failure to deactivate the procedural device prior to removal through the sheath may cause damage to the sheath and may result in patient injury.Precautions: 1.The halo one thin-walled guiding sheath shall only be used by trained physicians.Access procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment and / or ultrasound.2.Prior to beginning radial artery access, an assessment such as the allen or barbeau test should be performed to assess the presence/adequacy of dual arterial circulation to the hand.Radial artery access is not recommended for patients with abnormal allen or barbeau test results or radial pulse, or insufficient dual arterial supply.6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.9.Advance or withdraw the sheath slowly.If resistance is met do not advance or withdraw until the cause of resistance is determined.10.When inserting, manipulating or withdrawing a device through the introducer always maintain the introducer position.11.Remove the dilator from the sheath slowly to avoid incomplete closing of the valve resulting in blood leakage.12.When using procedural devices close to the tip of the sheath care must be taken to ensure the active mechanism portion of the procedural device (e.G., balloon, stent zone, material removal section of atherectomy device) is not within the tip of the sheath.The radiopaque marker is located within 5 mm of the end of the tip but does not mark the true distal tip of the sheath.13.Before removing or inserting the interventional/diagnostic device through the sheath, aspirate blood from the 3-way stopcock to remove any fibrin deposition which may have accumulated in or on the tip of the sheath.14.Ensure to deactivate the procedural device prior to removal through the sheath.20.If resistance is felt during post-procedure withdrawal of the procedural device, it is recommended to remove the procedural device, guidewire, and sheath as a single unit.21.In order to activate the hydrophilic coating, it is recommended to wet the halo one thin-walled guiding sheath with heparinized saline solution immediately prior to its insertion in the body.Failure to activate the coating may lead to sub-optimal trackability of the sheath.To maintain lubricity this surface must be kept completely wet.22.Proper functioning of the halo one thin-walled sheath depends on its integrity.Care should be used when handling the sheath.Damage may result from kinking, stretching, or forceful wiping of the halo one thin-walled guiding sheath.Do not continue to use the sheath if the shaft has been bent or kinked.Directions for use: 15.Following use ensure the procedural device is fully deactivated before carefully withdrawing the procedural device through the sheath while maintaining the sheath position.16.After the procedure is completed insert the dilator over the wire into the sheath 17.Slowly withdraw the sheath and dilator as a unit and then remove the guide wire.18.Apply hemostasis at the access site according to standard practice.19.Dispose of the single-use device.H10: d4 (expiry date: 03/2022), g3, h6 (device) h11: h6 (method, result, conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.See h10.

Brand Name
HALO ONE THIN-WALLED GUIDING SHEATH
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12757272
Report Number9616666-2021-00179
Device Sequence Number19888052
Product Code DYB
UDI-Device Identifier00801741161933
UDI-Public(01)00801741161933
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLO57035
Device Catalogue NumberHLO57035
Device Lot NumberCMER0117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown